Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 7, 2019, 3:55 PM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2019, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 7, 2019, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, OH, Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WGUS51 KCLE 071955
FFWCLE
OHC075-151-169-080200-
/O.NEW.KCLE.FF.W.0027.190707T1955Z-190708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
355 PM EDT Sun Jul 7 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Southwestern Stark County in northeastern Ohio...
Southeastern Wayne County in northeastern Ohio...
Eastern Holmes County in northeastern Ohio...
* Until 1000 PM EDT Sunday.
* At 354 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly. Rises
are likely on area rivers especially Sugar Creek.
* Some locations that will experience flooding include...
Millersburg, Berlin, Walnut Creek, Brewster, Navarre, Waynesburg,
East Sparta, Killbuck, Wilmot, Mount Eaton, Winesburg, Farmerstown,
Beach City, Baltic, Mount Hope and Charm.
Additional rainfall amounts of up to one to two inches are possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4046 8204 4078 8166 4073 8149 4072 8124
4065 8124 4065 8143 4066 8146 4063 8167
4044 8167
$$
Saunders2 follow-up statements
872
WGUS71 KCLE 072326
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
726 PM EDT Sun Jul 7 2019
OHC075-072330-
/O.CAN.KCLE.FF.W.0027.000000T0000Z-190708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Holmes OH-
726 PM EDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING FOR EASTERN HOLMES COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4067 8165 4067 8179 4078 8166 4073 8149
4072 8124 4065 8124 4065 8144 4066 8144
4066 8146 4063 8164
$$
OHC151-169-080200-
/O.CON.KCLE.FF.W.0027.000000T0000Z-190708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-Wayne OH-
726 PM EDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN STARK AND SOUTHEASTERN WAYNE COUNTIES...
At 720 PM EDT, up to four inches of rain has fallen across far
southeastern Wayne County and southwestern Stark County, with up to
two inches in south-central and southeastern Stark County.
Some locations that will experience flooding include...
Brewster, Navarre, Waynesburg, East Sparta, Wilmot, Mount Eaton and
Beach City.
No additional rainfall is expected but flooding concerns remain.
Remember to not drive through water covered roadways and stay away
from area rivers and creeks that may remain at high capacity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4067 8165 4067 8179 4078 8166 4073 8149
4072 8124 4065 8124 4065 8144 4066 8144
4066 8146 4063 8164
$$
Saunders939
WGUS71 KCLE 080153
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
953 PM EDT Sun Jul 7 2019
OHC151-169-080202-
/O.EXP.KCLE.FF.W.0027.000000T0000Z-190708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-Wayne OH-
953 PM EDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN STARK AND SOUTHEASTERN
WAYNE COUNTIES WILL EXPIRE AT 1000 PM EDT...
The heavy rain has ended allowing any flood waters to receded.
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4067 8165 4067 8179 4078 8166 4073 8149
4072 8124 4065 8124 4065 8144 4066 8144
4066 8146 4063 8164
$$
KingWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:19 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 7, 2:19 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
219 PM EDT Sun Jul 7 2019
.SYNOPSIS...
A remnant frontal boundary remains across the area early this
morning, but will sink south with time today. High pressure will
be positioned just north of the area for tonight and Tuesday.
This high will shift east Wednesday and allow for a low pressure
system to track across the Midwest and Great Lakes Wednesday
into Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
So far today showers have been focused along a boundary shifting
south away from Lake Erie and across inland Northeast Ohio where
the best instability has been aligned with weak low level
convergence. Expecting to see the remnant lake boundary flare up
through the afternoon as it continues to move to the southeast
while a mid-level wave provides support aloft. Raised pops to
likely for the southeastern counties for this afternoon. Showers
have been efficient rain producers already with radar
underestimating in the heavier showers. We will be monitoring
for locally heavy rainfall once again, especially if storms try
to train along the west to east oriented boundary. Removed the
mention of thunderstorms from Northwest Ohio where conditions
have been more stable and will struggle to recover behind the
passing shortwave aloft.
Previous discussion...Remnant frontal boundary can be made out
this morning by the dewpoint gradient and a pressure analysis
across northern OH. A few isolated showers continue to pop up
with the remaining convergence. Still will have some minor
perturbations in the mid level flow to cross and with enough
CAPE today, will see scattered thunderstorm coverage again. The
initial activity will be slow movers and will still have the
potential for locally heavy downpours. Eventually with time a
more noticeable southeast movement should take place pushing
afternoon activity southeast of our area by early evening. So
today will still be muggy although temperatures aught to be
closer to normal in the lower 80s. The more comfortable
dewpoints are within reach and will arrive tonight. Flow around
the high across Lake Superior has brought mid/upper 50s
dewpoints into MI. That high will be centered across lower MI
Monday and will have a dry forecast. Precip chances may linger
just to our east across southwest PA. Our drying northeast flow
should keep the entire area dry. After lows tonight in the lower
60s, highs Monday will be in the lower 80s. Picture perfect.
A Lakeshore Flood warning has now been issued for the western
shoreline. In addition waves and dangerous currents have
prompted a Beach Hazards Statement. See the Marine discussion
below for more details on both hazards.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Expansive high pressure will cover the Great Lakes region
through the short term. Dry airmass with precipitable waters
under an inch will support mostly sunny skies and inhibit shower
activity through midday Wednesday. This temperature forecast
will see mid 80s on Tuesday slowly climbing into the upper 80s
by Wednesday. The high will start to break down and shift east
in advance of the next system set to cross the region Wednesday
night. This will support some isolated/scattered showers and
thunderstorms though moisture/coverage look limited given
limited return flow and moisture. Weak synoptic flow will
support a lake breeze most afternoons which could help moderate
temperatures slightly.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Best chance for rain will come late Wednesday night into
Thursday as a northern Rockies shortwave sweeps through the
Great Lakes. Timing of the front during the early hours will
decrease the threat for any organized strong storms despite an
increase in bulk shear. There will be enough organization to
support the highest POPs of the forecast. Northwest flow aloft
and lingering moisture could support a few showers in eastern
areas early Friday before another area of high pressure builds
in for the weekend. This moisture starved feature will support a
dry weekend with seasonable temperatures.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Showers with a few thunderstorms have developed from FDY-MFD-YNG
and points south. Showers have been efficient rain producers,
lowering visibilities to IFR. Rain is expected to gradually
shift to the south with time this afternoon with ceilings
improving to VFR at all terminals by this evening. Clouds will
attempt to scatter out overnight into Monday morning from north
to south. Much drier air will start to work into the area from
the north so did not include any patchy fog for late tonight.
This will be something to monitor however, especially if winds
are light and skies clear out at locations that received heavy
rain this afternoon.
For today, winds will be strongest for lakeshore terminals with
northeast winds of 10-15 knots, gusting to 25 knots at times.
Northeasterly winds can be expected elsewhere but the higher
gusts are not expected.
OUTLOOK...Non-VFR possible later Wednesday/Wednesday night in
scattered showers and thunderstorms.
&&
.MARINE...
Main forecast challenge will be in the first period with
coastal flooding, high risk of rip currents, and small craft
advisories. High pressure will build over the upper lakes today
tightening the pressure gradient over the Lake Erie. Northeast
winds will increase to around 15 to 20 knots with gusts around
25 knots over the central basin. Waves will exceed 5 feet for
much of the lake with large breakers along the lakeshore. As the
1018mb high slides south the northeast flow will decrease
allowing for gradually improving conditions. The northeast flow
will also contribute to raising lake water levels in the western
basins resulting in coastal flooding conditions peaking this
afternoon into this evening. High pressure will support weak
synoptic winds M-W with a lake breeze anticipated each
afternoon. A stronger northern stream low pressure system will
drive a front through the lake early Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 10 PM EDT this evening for
OHZ010>012-089.
Lakeshore Flood Warning until 5 AM EDT Monday for OHZ003-
007>009.
PA...Beach Hazards Statement until 10 PM EDT this evening for
PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ143>149.
&&
SYNOPSIS...Oudeman
NEAR TERM...KEC/Oudeman
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...KEC
MARINE...JamisonHazardous weather outlook, Jul 7, 4:34 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 434 AM EDT Sun Jul 7 2019 OHZ003-007>009-080845- Lucas-Ottawa-Sandusky-Erie- 434 AM EDT Sun Jul 7 2019 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-013-014-017>023-027>033-036>038-047-PAZ002-003-080845- Wood-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 434 AM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-080845- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 434 AM EDT Sun Jul 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 434 AM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 1:11 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
111 PM EDT Sun Jul 7 2019
OHZ010-019-030-071745-
Huron-Lorain-Ashland-
111 PM EDT Sun Jul 7 2019
...HEAVY RAIN WILL AFFECT SOUTHEASTERN HURON...NORTHERN ASHLAND AND
SOUTHERN LORAIN COUNTIES...
At 107 PM EDT, a nearly stationary band of showers was producing
heavy rain near Greenwich, slowly moving east at 10 mph. One to one
and a half inches of rain have already fallen and may lead to
ponding of water on roadways.
Locations impacted include...
Willard, New London, Plymouth, Sullivan, Greenwich, North Fairfield,
Rochester and Nova.
Do not drive your vehicle through flooded roadways.
LAT...LON 4100 8269 4100 8270 4110 8271 4114 8217
4100 8217 4099 8256
TIME...MOT...LOC 1707Z 280DEG 10KT 4105 8241
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:48 PM EDT | Areal Flood Advisory | CLE | Marion | 3 hr |
| Jul 6, 9:23 PM EDT | River Flood Warning | CLE | Marion | 7 hr |
| Jul 6, 9:29 PM EDT | Small Craft Advisory | CLE | 45 hr | |
| Jul 6, 9:41 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 45 hr |
| Jul 7, 12:31 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 42 hr |
| Jul 7, 1:11 PM EDT | Special Weather Statement | CLE | Huron | 34 min |
| Jul 7, 1:22 PM EDT | Areal Flood Advisory | CLE | Huron | 4 hr |
| Jul 7, 1:23 PM EDT | Areal Flood Advisory | CLE | Mahoning | 4 hr |
| Jul 7, 2:57 PM EDT | Areal Flood Advisory | CLE | Hancock | 4 hr |
| Jul 7, 3:01 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 4 hr |
| Jul 7, 3:25 PM EDT | Areal Flood Advisory | CLE | Holmes, Stark, Wayne | 4 hr |
| Jul 7, 5:23 PM EDT | Flash Flood Warning | CLE | Stark | 6 hr |
| Jul 7, 5:30 PM EDT | Areal Flood Advisory | CLE | Mahoning | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.